Drought, Vilas
- When
- November 1, 12:00 AM CST to November 10, 6:00 AM CST
- Where
- Vilas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Rainfall across north-central Wisconsin resulted in an improvement from severe drought (D2) to moderate drought (D1) conditions.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Rainfall across north-central Wisconsin resulted in an improvement from severe drought (D2) to moderate drought (D1) conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Oct 31, 2:09 PM CST, 9 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT SAT OCT 31 2009 .SHORT TERM...TONIGHT AND SUNDAY FORECAST PROBLEM FOR TONIGHT WILL BE HOW QUICK THE LOW CLOUDS CLEAR AND LOW TEMPERATURES DEPENDING ON HOW LONG A PERIOD OF CLEAR SKIES AND LIGHT WINDS OVERNIGHT. BASED ON FORECAST PARAMETERS AND THE CANADIAN ASTRONOMY FORECAST...LOW CLOUDS SHOULD HANG TOUGH ACROSS MUCH OF THE AREA THIS EVENING..THEN SKIES SHOULD BECOME PARTLY CLOUDY OR CLEAR LATE TONIGHT. THE DURATION OF THE CLEAR SKIES AND LIGHT WINDS WILL HAVE A SIGNIFICANT IMPACT ON LOW TEMPERATURES. IF THERE IS A LONGER PERIOD OF CLEAR SKIES AND LIGHT WINDS...LOW TEMPERATURES MAY NEED TO BE LOWERED BY THE EVENING FORECASTER. CLOUDS WILL STREAM EASTWARD ACROSS THE AREA SUNDAY. THERE SHOULD BE SOME BRIEF MOMENTS OF SUNSHINE ACROSS THE EAST EARLY SUNDAY MORNING...BUT CLOUDY CONDITIONS WILL PREVAIL BY AFTERNOON. WRF/GFS SUGGEST MOISTURE CONVERGENCE PUSHING EASTWARD ACROSS THE AREA SUNDAY AFTERNOON. HAVE RAISED RAIN CHANCES ACROSS THE NORTH AND ADDED A CHANCE OF SPRINKLES ACROSS THE SOUTH. BASED ON MORE CLOUD COVER AND A COOL START...HAVE LOWERED MAXIMUM TEMPERATURES A DEGREE OR TWO WHICH IS IN LINE WITH THE LATEST NUMERICAL GUIDANCE. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. LOW AMPLITUDE UPPER LEVEL FLOW IS EXPECTED ACROSS THE NORTHERN CONUS DURING THIS PART OF THE FORECAST. TIMING OF SYSTEMS IN THIS RATHER RAPID FLOW IS THE MAIN CHALLENGE FOR THE LONG TERM. MODELS FAIRLY CONSISTENT YET SLIGHTLY FASTER WITH FRONTAL SYSTEM/UPPER SHORT WAVE EXPECTED TO CROSS CWA MONDAY. WILL CARRY CHANCE POPS THROUGH SUNDAY NIGHT WITH WAA PATTERN/SURFACE FRONT CROSSING AREA. MAIN FORCING WITH JET/SURFACE LOW WELL TO THE NORTH OF STATE SO WILL STAY WITH LOW END POPS. SECONDARY TROF/850 FRONT PUSHES THROUGH MID DAY MONDAY. WINDS EXPECTED TO SHIFT TO THE NORTHWEST BEHIND TROF GIVING NORTH CENTRAL GOOD CHANCE AT LAKE EFFECT MAINLY MONDAY NIGHT WITH DELTA T INCREASING TO 17. BY TUE RIDGE BUILDS EAST INTO AREA WITH WINDS BACKING TO THE WEST/SOUTHWEST ENDING LAKE EFFECT POTENTIAL. INITIALLY WILL SEE A RAIN/SNOW MIX SHIFTING TO ALL SNOW IN THE EVENING. LIMITED SNOW AMOUNTS EXPECTED WITH SIG SUBSIDENCE MOVING OVER AREA EARLY TUE. NEXT SYSTEM HEADS INTO REGION LATE TUE...PREVIOUS FORECAST LOOKS GOOD WITH LIMITED LIFT...MAINLY WAA AHEAD OF SHORT WAVE. TOWARDS END OF PERIOD MID RANGE MODELS BEGINNING TO HINT AT A BIT MORE AMPLIFIED FLOW WITH TROF IN THE EAST. SIG DIFFERENCES ON STRENGTH/LOCATION OF SMALLER SCALE FEATURES. AT THIS POINT WILL STAY DRY AS NOT TO BEGIN YO-YO FORECAST...THOUGH ECMWF HAS BEEN FAIRLY CONSISTENT PAST THREE RUNS BRINGING SIG PCPN TO SOUTHERN HALF OF WI AS WAVE/S SHIFT NORTHEAST ALONG FRONT NR IL/WI BORDER. LATEST CANADIAN HAS FEATURE WELL SOUTH/WHILE GFS ENSEMBLE IS MUCH WEAKER. NO REAL WARM-UP SEEN THIS PERIOD WITH TEMPS AT OR BELOW NORMS. && .AVIATION...MVFR CIGS SHOULD GIVE WAY TO VFR CONDITIONS LATER THIS AFTERNOON OR THIS EVENING. SKIES COULD BECOME CLEAR FOR A PERIOD OF TIME LATER TONIGHT BEFORE MID CLOUDS BEGIN TO MOVE BACK INTO THE WEST LATE. CLOUDY SKIES ARE EXPECTED TO SPREAD EAST ACROSS THE AREA SUNDAY MORNING. THERE IS A CHANCE OF LIGHT RAIN ACROSS THE NORTH AND SPRINKLES SOUTH. HAVE LEFT THE KRHI TAF DRY THROUGH 18Z...BUT WOULD NOT BE SURPRISED IF A FEW SPRINKLES ARRIVED SHORTLY BEFORE THE END OF THE TAF PERIOD. WILL BE UPDATING TAFS TO ADD MORE CLOUDS FOR THE EVENING HOURS BEFORE THE NEXT SCHEDULED TAF ISSUANCE. && .MARINE...STILL GETTING SOME GUSTS TO 25 KNOTS THROUGH MID AFTERNOON...THEREFORE WILL CONTINUE THE SMALL CRAFT ADVISORY. WINDS SHOULD RAPIDLY DECREASE BY 7 PM TONIGHT...THEREFORE CURRENT ENDING TIME OF THE SMALL CRAFT ADVISORY AT 7 PM STILL LOOKS ON TARGET. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/TE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 348 PM CDT SAT OCT 31 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 348 PM CDT SAT OCT 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-012100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 348 PM CDT SAT OCT 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM AS WINDS QUICKLY DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, November 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 201596, 201597.